IEEE - Institute of Electrical and Electronics Engineers, Inc. - Estimating Renyi Entropy of Discrete Distributions

Author(s): Jayadev Acharya ; Alon Orlitsky ; Ananda Theertha Suresh ; Himanshu Tyagi
Sponsor(s): IEEE Information Theory Society
Publisher: IEEE - Institute of Electrical and Electronics Engineers, Inc.
Publication Date: 1 January 2017
Volume: 63
Page(s): 38 - 56
ISSN (Paper): 0018-9448
ISSN (Online): 1557-9654
DOI: 10.1109/TIT.2016.2620435
Regular:

It was shown recently that estimating the Shannon entropy H(p) of a discrete k-symbol distribution p requires Θ(k/log k) samples, a number that grows near-linearly in the support size. In... View More

Advertisement